MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL 8MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL 8MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR10082520
Medical Device Problem Codes Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization to the middle cerebral artery (mca), there was difficulty positioning the 8mmx25cm micrusphere xl coil (ssr10082520, s13904) in the target site, the coil did not conform to the walls of the aneurysm.Then, the user was not able to resheath the coil.It became ¿stuck¿ while resheathing, it was not going in.The event was not caused by resistance between the coil and introducer.There were no surgery delays due to the reported event.The procedure was successfully completed with another coil.There was no patient injury reported.The coil delivery system was prepped without any difficulty.The device was stored and handled per instructions for use (ifu).There was no fit issue due to selecting an inappropriate size of coil.It was noted the 16mm x 12mm aneurysm was ¿giant¿ and having an ¿irregular shape¿.There was no difficulty encountered unsheathing (stripping away).An adequate and continuous flush was maintained.The introducer was not damaged in any way.The coil introducer was inserted through the rhv and seated into the hub of the infusion catheter.The clear tab of the introducer sheath had been pulled out and away from the re-sheathing tool at a 45-degree angle to unlock the microcoil.The coil was deployed in the aneurysm but not in the desired shape.The coil was still attached to the device when it was removed from the patient and no damages were noted to any part of the device.The coil, e dpu or delivery wire did not herniate out of the sheath.A non-sterile unit micrusphere xl 8mmx25cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kinked at 51 cm, 69 cm and 186 cm and protruded from introducer.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found unzipped and kinked.The v-notch was inspected under microscope and it was found in good normal conditions.The rh and the articulation joint were inspected under microscope and they were found in good normal conditions.As well as the rh was heated.The embolic coil was found detached from the device also it was observed stretched.The functional analysis could not be performed due to the dpu was found kinked and protruded from introducer.A manufacturing record evaluation (mre) was performed for the finished device s13904 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ was confirmed, during the inspection the dpu was noted protruded from introducer, due to this condition, the kinked condition noted on the introducer and the dpu, it cannot possible be rezipped in the introducer.The complaint reported by the customer ¿coil introducer - positioning difficulty-poor conformability¿ could not be evaluated because it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.The kinked condition noted on the dpu and introducer could be appearing to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the product analysis nor the mre review suggests that the failures could be related to the manufacturing process.Based on the information available for review, there are vessel characteristics in specific to the aneurysm being described as ¿giant¿ and ¿having an irregular shape¿ and/or the handling f the device and procedural factors) that may have contributed to the events reported.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.The ifu instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization to the middle cerebral artery (mca), there was difficulty positioning the 8mmx25cm micrusphere xl coil (ssr10082520, s13904) in the target site, the coil did not conform to the walls of the aneurysm.Then, the user was not able to resheath the coil.It became ¿stuck¿ while resheathing, it was not going in.The event was not caused by resistance between the coil and introducer.There were no surgery delays due to the reported event.The procedure was successfully completed with another coil.There was no patient injury reported.The coil delivery system was prepped without any difficulty.The device was stored and handled per instructions for use (ifu).There was no fit issue due to selecting an inappropriate size of coil.It was noted the 16mm x 12mm aneurysm was ¿giant¿ and having an ¿irregular shape¿.There was no difficulty encountered unsheathing (stripping away).An adequate and continuous flush was maintained.The introducer was not damaged in any way.The coil introducer was inserted through the rhv and seated into the hub of the infusion catheter.The clear tab of the introducer sheath had been pulled out and away from the re-sheathing tool at a 45-degree angle to unlock the microcoil.The coil was deployed in the aneurysm but not in the desired shape.The coil was still attached to the device when it was removed from the patient and no damages were noted to any part of the device.The coil, e dpu or delivery wire did not herniate out of the sheath.Based on the analysis of the device received, the embolic coil was found stretched.

Brand Name
MICRUSPHERE XL 8MMX25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8910881
Report Number3008114965-2019-01150
Device Sequence Number13906132
Product Code KRD
UDI-Device Identifier00878528009962
UDI-Public00878528009962
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberSSR10082520
Device Lot NumberS13904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2019
Initial Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1